Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Feeling pain in upper part of abdomen. On oflaxacin plus netaxonanide therapy. Liver enzymes are raised. Suggestions?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5689 Questions
31 years male. feeling pain in upper left part of abdomen. Was on oflaxacin plus netaxonanide therapy two times for five days at an interval of 15 days. Liver enzymes are raised 3 times (AST, ALT GGPT). Now feeling pain in left abdomen upper end. Pain coming and back after short interval. Kindly help.
Regards XXXXX
Posted Wed, 24 Jul 2013 in Abdominal Pain
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX Thank you for your query.

It sounds like gastritis,stomach ulcer or GERD and these 2 antibiotics wont be helpful in this case. This is most common cause of such pain and usually is felt after meal. You should do gastroscopy to evaluate this.
Symptoms that are experienced in such conditions are pain and tightness in upper stomach, bloating, breathing difficulties, heartburn, feeling of lump and sore in throat, gurgling sound in throat, fatigue and loss of appetite.

Symptoms are aggravated after meal, long sitting, leaning forward, stress and anxiety. In the beginning this is treated by changing dietary habits.
You should avoid alcohol, coffee, smoking, fats and fast food, carbonated drinks and eat more milk and milk products, fruit and vegetables, boiled food and natural beverages and teas. 1 hour after meal you should not sit or lay. Also lay with elevated upper body. If you are overweight you should do often exercise to lose weightĨ.

Secondly, there are antiacid medicines which are usually helpful,you should consult your GP about this.

But considering your high LFT levels something should be considered.It can indicate biliary duct and pancreatic duct obstruction which can lead to pancreatitis. It would cause pain in upper left abdomen. You should check your amylase and lipase levels to rule this out. Also, do ultrasound to check gallblader and liver and try to find the cause of elevated LFT(alcohol, viral hepatitis, cirrhoiss, gallbladder stones, fatty liver, certain drugs).

WIsh you good health. If you have questions I ll be glad to help. Regards
Above answer was peer-reviewed by
Follow-up: Feeling pain in upper part of abdomen. On oflaxacin plus netaxonanide therapy. Liver enzymes are raised. Suggestions? 1 hour later
Thanks for your reply. Let me give you detailed history. I felt ill on 29th May last month. I developed diarrhoea on 1st XXXXXXX and therefore consulted GP (MD). He prescribed me mentioned antibiotic along with rebeprazole. I completed the medicine course on 5th XXXXXXX and felt fine. But on 20th XXXXXXX again I experienced pain in middle of my abdomen with frequent watery stools. I felt nuasea and loss of appetite and this time started same medicine for 7 days. I felt good after taking 7 day same medicine course ending 31st XXXXXXX My stool became solid and appetite also improved. As told earlier, my all blood tests (done twice) are normal except above mentioned high level of liver enzymes. Now since today afternoon only I started experiencing the pain in left upper area other than this my appetite and stool is normal. This pain is sometime intense sometimes mild. I am non alcoholic, non smoker but eat outside frequently. I have no symptoms as you mentioned like bloating, breathing difficulties, heartburn, feeling of lump and sore in throat and gurgling sound in throat or no pain after eating food. Can you advise me further based on these observations?
Answered by Dr. Ivan R. Rommstein 1 hour later

It seems like there is digestion problem which can be caused by disorder of organs which are producing enzymes (liver and pancreas) or there can be problem in intestinal function and motility(IBD, inflammatory bowel disease). Since you had infectious enterocolitis and antibiotics treatment 2x, then there can be damage of bowel mucosa and motility, and some time is necessary for full recovery(even up to 6-8weeks. Antibiotics may cause pseudomembranosis colitis as well.(especially if you notice blood and mucus in your stool). I would suggest just to take antiacid medicine now,without any antibiotic and see will it be better.

As I said elevated LFT may indicate liver and gallbladder disorders. This would have bad effect on your digestion or this could cause pancreatitis attack.
Since your symptoms are repeated,you need more detailed gastroenterologic work up,not just blood tests. YOu should do stool analysis too see is there some infectious cause of your pain. Other things can be ruled out only by endoscopic tests and CT scan and you should do it if your pain persist.
Above answer was peer-reviewed by
Follow-up: Feeling pain in upper part of abdomen. On oflaxacin plus netaxonanide therapy. Liver enzymes are raised. Suggestions? 14 hours later
Thanks for your kind advise. Yesterday, I went to MD. After examination he advised me completely avoid outside food and gave udiliv tab 300mg BD and Bivact-DS capsules, both to be taken for 30 days along with rabeprazole. He also advised me stool culture and sensitivity test.
Just to tell you in early morning today I felt intermittent spasms but for the last 5 hours I am feeling fine with no pain anywhere in abdomen. My appetite and stool is normal. Normally, I used to have 6-7 times bowel movements each day without any other complication.
Answered by Dr. Ivan R. Rommstein 35 hours later
Good. Just continue with medicines and watch for your diet. Repeat blood tests in 1 month including liver functional tests. More frequent bowel movments isnt something significant if there is no diarrhea, blood in stool or pain during defecation.
Try to avoid,fast,spicy and fatty food for next several weeks till your bowel mucosa recover. Eat more milk products and probiotics and I am sure you will feel better. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor